Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 85, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 11, 2016, 6:42 PM EDT for 4 counties in Indiana. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 6:42 PM EDT (22:42 UTC)
- Expired
- May 11, 2016, 7:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Pike County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:00 PM EDT | TSTM WND DMG | Winslow, IN | A COUPLE OF POWER LINES DOWN. |
| May 11, 7:15 PM EDT | HAIL 0.75 | 6 Nw Holland, IN | ALSO WINDS GREATER THAN 55 MPH ESTIMATED |
| May 11, 7:15 PM EDT | HAIL 0.75 | 7 Se Winslow, IN | ALSO WINDS GREATER THAN 55 MPH ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:10 PM EDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted.
107
WUUS53 KPAH 112242
SVRPAH
INC125-147-163-173-112345-
/O.NEW.KPAH.SV.W.0085.160511T2242Z-160511T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN SOUTHWESTERN INDIANA...
EAST CENTRAL VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA...
PIKE COUNTY IN SOUTHWESTERN INDIANA...
WARRICK COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 645 PM CDT/745 PM EDT/
* AT 542 PM CDT/642 PM EDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR PETERSBURG TO NEWBURGH...MOVING EAST AT
35 MPH. THESE STORMS JUST PRODUCED 50 TO 60 MPH WINDS NEAR ANGEL
MOUNDS.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EVANSVILLE...BOONVILLE...NEWBURGH...CHANDLER...PETERSBURG...ROCKPORT...
SANTA CLAUS...DALE...LYNNVILLE...WINSLOW...GRANDVIEW...EUREKA...
FOLSOMVILLE...CHRISNEY...TENNYSON...GENTRYVILLE AND SPURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 8677 3801 8680 3791 8702 3779 8709
3779 8713 3784 8716 3794 8738 3793 8747
3806 8746 3819 8731 3837 8725 3838 8739
3853 8744 3851 8729 3855 8718 3852 8715
3854 8710 3851 8707 3821 8707 3820 8679
TIME...MOT...LOC 2242Z 267DEG 32KT 3846 8725 3795 8744
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
466
WWUS53 KPAH 112336
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT WED MAY 11 2016
INC125-163-112346-
/O.CAN.KPAH.SV.W.0085.000000T0000Z-160511T2345Z/
VANDERBURGH IN-PIKE IN-
636 PM CDT WED MAY 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VANDERBURGH AND
PIKE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHWESTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL MIDNIGHT CDT FOR NORTHWESTERN KENTUCKY.
LAT...LON 3800 8677 3801 8680 3791 8702 3779 8709
3779 8713 3784 8716 3791 8731 3794 8736
3821 8707 3820 8679
TIME...MOT...LOC 2336Z 267DEG 32KT 3848 8666 3797 8686
$$
INC147-173-112345-
/O.CON.KPAH.SV.W.0085.000000T0000Z-160511T2345Z/
SPENCER IN-WARRICK IN-
636 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SPENCER AND EASTERN WARRICK COUNTIES...
AT 636 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF PAOLI TO NEAR TELL CITY...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...ROCKPORT...SANTA CLAUS...DALE...GRANDVIEW...EUREKA...CHRISNEY...
TENNYSON AND GENTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3800 8677 3801 8680 3791 8702 3779 8709
3779 8713 3784 8716 3791 8731 3794 8736
3821 8707 3820 8679
TIME...MOT...LOC 2336Z 267DEG 32KT 3848 8666 3797 8686
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:10 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 11, 2:10 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Paducah KY 110 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Friday night) Issued at 108 PM CDT Wed May 11 2016 The old boundary left over from last night's convection runs from near KMVN to just south of KOWB and is likely to be a focus for thunderstorm development. Meanwhile, a line of thunderstorms moving into the KSTL metro area will push eastward into northern portions of southern Illinois and eventually intersect the old boundary. A severe thunderstorm watch has been issued until 00Z for our northern 8 counties of southern Illinois. The flow aloft is rather weak, so individual storms should be pulsy, but the amount of instability available may allow them to briefly reach severe levels with damaging winds and large hail possible. However, the line moving out of KSTL may develop a cold pool, which could lead to a larger-scale damaging wind threat in the Watch area. After sunset, loss of diurnal fuel and warm sector lifting north, should see more widely scattered/less amplified cells...at least until late tonight-early tmrw, when cold front makes approach. Pinwheel jet energy will interact during daytime hours tmrw, and reinitiate storm/svr chances, slgt risk shifting eastward across remainder of fa. Cold fropa occurs tmrw evening, and convection chances end with it. Thu night thru Fri then looking cooler/drier per post frontal airmass. Warm/soupy before. Troffing Ohio valley long wave will bring a smallish chance of pcpn in again Friday night, as another piece of energy rounds base of trof. While instability parameters and moisture are lacking, nw flow/upper pva inducement may lead to a clap of thunder or at least its mention in forecast per collab pic. .LONG TERM...(Saturday through Wednesday) Issued at 1256 PM CDT Wed May 11 2016 Long term pattern transition will bring some changes to the extended. Surface High pressure under nwlys aloft yield a still cooler/drier Saturday. But long range modeling of height falls out west, combined with transitioning Great Lakes Low (pattern change), mean upper flow will be backing and becoming increasingly active with time for Mid Ms Valley. We'll see pops enter forecast southwest to northeast by Sunday, though we'll lay off thunder mention til better/deeper destabilization occurs Sunday night into Monday. Monday-Wednesday then looks like an active/wet pattern, as mean southwest U.S. trof shoots pieces of energy across southern Plains and lower to mid Ms valley with time. Pops ramp up to high chance or likely cats thru this period with several periods of showers/storms and potentially decent QPF setting up in addition to strong/possibly svr storm chances. && .AVIATION... Issued at 1256 PM CDT Wed May 11 2016 Conditional forecast of Thunderstorms is best at KEVV and KOWB, but not so much so farther west. A cold front will approach the area near the end of the forecast, and there is a fairly strong signal for IFR/LIFR ceilings to develop ahead of it, possibly with some fog as well. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 11, 4:40 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT WED MAY 11 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL PUSH EASTWARD ALONG THE I-64 CORRIDOR OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. VERY LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. OTHER STRONG TO SEVERE STORMS MAY MOVE EASTWARD INTO SOUTHEAST MISSOURI AND THE REMAINDER OF SOUTHERN ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS WITH THIS ACTIVITY. MORE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION LATER TONIGHT. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT...BUT LOCALLY HEAVY RAINFALL MAY CREATE SOME FLOODING ISSUES...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINS LAST NIGHT AND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THURSDAY. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE PRIMARILY OVER WEST KENTUCKY IN THE AFTERNOON. LOCALIZED HEAVY RAINFALL AND FLOODING ISSUES WILL ALSO BE POSSIBLE. A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY ACROSS THE NORTHERN HALF OF THE REGION FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. A CHANCE OF THUNDERSTORMS RETURNS TO THE REGION SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED TO THE NORTH OF A PINCKNEYVILLE ILLINOIS TO ROCKPORT INDIANA LINE THIS AFTERNOON. ACTIVATION CANNOT BE RULED OUT FARTHER SOUTH THROUGH SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THIS EVENING. DRS
In the hours before
Local storm report, May 11, 6:05 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TORNADO 2 ESE KARBERS RIDGE 37.57N 88.30W
05/10/2016 HARDIN IL NWS STORM SURVEY
EF0 PEAK WIND SPEED 75 MPH. BRIEF TOUCHDOWN WITH SOME
TREE DAMAGE.
&&
KELLYHLocal storm report, May 11, 6:09 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TORNADO 5 WSW MORGANFIELD 37.66N 87.99W
05/10/2016 UNION KY NWS STORM SURVEY
EF1 TORNADO. PEAK WIND 50 YARDS. PATH LENGTH 3.6 MILES.
PATH WIDTH 50 YARDS. ENDING 2.1 MILES W OF MORGANFIELD.
NUMEROUS TREES SNAPPED OR UPROOTED.
&&
KELLYHLocal storm report, May 11, 6:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST OWENSVILLE 38.27N 87.69W
05/11/2016 E60.00 MPH GIBSON IN TRAINED SPOTTER
DEBRIS FLYING THROUGH THE AIR
&&
RSTLocal storm report, May 11, 6:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
525 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL DU QUOIN 38.00N 89.24W
05/11/2016 E1.50 INCH PERRY IL LAW ENFORCEMENT
&&
RSTLocal storm report, May 11, 6:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
537 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 E DU QUOIN 38.00N 89.11W
05/11/2016 E1.25 INCH FRANKLIN IL TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL
&&
RSTLocal storm report, May 11, 6:40 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL OWENSVILLE 38.27N 87.69W
05/11/2016 E1.00 INCH GIBSON IN TRAINED SPOTTER
SOME LARGE TREE LIMBS DOWN
&&
RSTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:44 AM EDT | Dense Fog Advisory | PAH | Gibson, Posey, Spencer, Vanderburgh, Warrick | 7 hr |
| May 11, 3:17 PM EDT | Special Weather Statement | PAH | Warrick | 43 min |
| May 11, 5:02 PM EDT | Severe Thunderstorm Warning | PAH | Gibson | 43 min |
| May 11, 5:35 PM EDT | Tornado Warning | PAH | Gibson | 25 min |
| May 11, 5:49 PM EDT | Tornado Warning | PAH | Gibson | 11 min |
| May 11, 5:58 PM EDT | Tornado Warning | PAH | Posey | 32 min |
| May 11, 5:59 PM EDT | Severe Thunderstorm Warning | PAH | Gibson, Pike, Warrick | 31 min |
| May 11, 6:02 PM EDT | Tornado Warning | PAH | Gibson | 28 min |
| May 11, 6:17 PM EDT | Tornado Warning | PAH | Gibson, Pike, Posey, Vanderburgh, Warrick | 58 min |
| May 11, 6:37 PM EDT | Severe Thunderstorm Warning | PAH | Posey, Vanderburgh | 38 min |
| May 11, 6:47 PM EDT | Flash Flood Warning | PAH | Gibson | 3 hr |
| May 11, 6:59 PM EDT | Tornado Warning | PAH | Pike, Warrick | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.